MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE ARIA ENCORE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48759701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon impacting the trial handle assembly, during an l2-l3 procedure, a piece of metal fell out of the connection point and the connection will no longer accept an instrument.The procedure was successfully completed and all fragments were retrieved.There were no adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Lot #: 134822.The customer reported event was confirmed via visual inspection.The device was inspected and sign of usage and impaction on the handle end were observed.It's confirmed that one of the handle tulips fractured.The fragment was not returned.Manufacturing history was reviewed and no issues were identified.Age of the instrument was found to be approximately 4 years old.A most likely root cause of the event is normal wear and tear.The stryker instrument ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.The life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.
 
Event or Problem Description

Brand Name
ARIA ENCORE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7294476
Report Number0009617544-2018-00054
Device Sequence Number894632
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48759701
Device Catalogue Number48759701
Device Lot Number134822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date02/24/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1